Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 22, 2014, 2:36 PM CDT. It took effect at Apr 23, 2014, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2014, 2:36 PM CDT (19:36 UTC)
- In effect from
- Apr 23, 2014, 1:00 PM CDT
- Expired
- Apr 23, 2014, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
566 WWUS84 KMAF 221936 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CDT TUE APR 22 2014 ...A RED FLAG WARNING NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... .AN UPPER LEVEL STORM SYSTEM WILL APPROACH WEST TEXAS AND SOUTHEAST NEW MEXICO WEDNESDAY. INCREASING SOUTHWEST AND WEST WINDS WILL COMBINE WITH A VERY DRY AIRMASS AND HIGH FIRE DANGER WEST OF A DRYLINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND EVENING. NMZ114-115-TXZ258-231000- /O.UPG.KMAF.FW.A.0026.140423T1800Z-140424T0300Z/ /O.NEW.KMAF.FW.W.0032.140423T1800Z-140424T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 136 PM MDT TUE APR 22 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS OF SOUTHEAST NEW MEXICO... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...PLAINS...SOUTHWEST 20 TO 30 MPH AND GUSTY. MOUNTAINS... SOUTHWEST WINDS 25 TO 40 MPH AND GUSTY. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
221 WWUS84 KMAF 230930 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 AM CDT WED APR 23 2014 ...A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FROM LATE THIS MORNING UNTIL 9 PM MDT FOR 20 FOOT WINDS OF 20 MPH OR MORE...RH OF 5 TO 15 PERCENT AND HIGH FIRE DANGER... .AN UPPER LEVEL STORM SYSTEM WILL APPROACH WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY. INCREASING SOUTHWEST AND WEST WINDS WILL COMBINE WITH A VERY DRY AIRMASS AND HIGH FIRE DANGER WEST OF A DRYLINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON AND EVENING. NMZ114-115-TXZ258-232130- /O.CON.KMAF.FW.W.0032.140423T1800Z-140424T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 330 AM MDT WED APR 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS OF SOUTHEAST NEW MEXICO... * WIND...PLAINS...SOUTHWEST 20 TO 30 MPH AND GUSTY. MOUNTAINS... SOUTHWEST WINDS 25 TO 45 MPH AND GUSTY. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
455 WWUS84 KMAF 231853 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 153 PM CDT WED APR 23 2014 ...A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FROM THIS AFTERNOON UNTIL 9 PM MDT FOR 20 FOOT WINDS OF 20 MPH OR MORE...RH OF 5 TO 15 PERCENT AND HIGH FIRE DANGER... AN UPPER LEVEL STORM SYSTEM WILL APPROACH WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY. INCREASING SOUTHWEST AND WEST WINDS WILL COMBINE WITH A VERY DRY AIRMASS AND HIGH FIRE DANGER WEST OF A DRYLINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON AND EVENING. NMZ114-115-TXZ258-240300- /O.CON.KMAF.FW.W.0032.000000T0000Z-140424T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 1253 PM MDT WED APR 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS OF SOUTHEAST NEW MEXICO... * WIND...PLAINS...SOUTHWEST 20 TO 30 MPH AND GUSTY. MOUNTAINS... SOUTHWEST WINDS 25 TO 45 MPH AND GUSTY. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 22, 2:34 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 22, 2:34 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
234 PM CDT Tue Apr 22 2014
.DISCUSSION...
Once again seeing convection developing in the mountains this
afternoon along a theta-e ridge axis that extends northwestward
from the Rio Grande. Not a lot of instability so should see this
activity end once we lose heating this evening. An upper level
trough will move into the Central Plains tomorrow, with increasing
westerly flow spreading dry air eastward and sharpening a dryline
across the central Permian Basin. Thunderstorms will fire along
and east of this dryline which will be roughly located a Lamesa to
Midland to Crane line. The greatest coverage will be in the
northeastern CWA though isolated storms will be possible all the
way to the Rio Grande. Shear and instability will be great enough
for any storms to become severe with the main threat being large
hail and strong winds.
The dryline will move eastward tomorrow night and a weak cold
front will move into the area spreading very dry across the
remainder of the CWA and ending rain chances on Friday. The front
will not make much progress south allowing for a return of gulf
moisture and another dryline will develop Saturday. Models are
also showing another upper trough digging into the four corners
region activating the dryline with another round of convection.
Unfortunately this dryline will be located in the eastern Permian
Basin with only a few locations like Big Spring and Snyder having
a decent chance of seeing rainfall. Perhaps later model runs will
pull this dryline further west but right now that looks doubtful.
This upper level trough will slow and deepen as it moves into the
northern plains, with increasing northwesterly flow allowing for
cooler air to filter south and bring more seasonal temps by early
next week.
Hennig
&&
.FIRE WEATHER...
A dryline is still on track to develop across the central Permian
Basin tomorrow with very dry air located to the west. An upper
level trough will bring increasing westerly winds and critical
fire weather conditions are expected in the Guadalupe Mountains
and southeast New Mexico; thus have upgraded the watch to a Red
Flag Warning. The midnight shift will have to make make one last
determination as to whether the warning will need to be expanded
further east and south, but at this time winds are too marginal to
include in the warning. Winds will subside tomorrow night and a
weak cold front will bring lower winds on Thursday.
Westerly winds will increase once again Friday into the weekend
with more critical fire weather conditions expected for an even
larger portion of the area. This is too far out in the forecast to
issue a watch, but local fire personnel should be aware that the
weekend will not be favorable for prescribed burns.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 62 88 56 81 / 0 10 10 0
BIG SPRING TX 62 89 60 82 / 0 30 30 0
CARLSBAD NM 60 89 55 82 / 10 0 0 0
DRYDEN TX 65 94 62 91 / 0 20 20 0
FORT STOCKTON TX 65 93 59 85 / 10 10 10 0
GUADALUPE PASS TX 57 78 51 76 / 10 0 0 0
HOBBS NM 59 86 53 79 / 10 10 10 0
MARFA TX 54 83 50 79 / 10 0 0 0
MIDLAND INTL AIRPORT TX 63 89 58 83 / 0 20 20 0
ODESSA TX 64 89 57 83 / 0 20 20 0
WINK TX 65 93 56 85 / 10 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from Noon to 9 PM MDT Wednesday FOR THE
FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...
Southeast Plains/BLM Roswell/LNZ.
TX...RED FLAG WARNING from Noon to 9 PM MDT Wednesday FOR THE
FOLLOWING ZONES... Guadalupe Mountains.
&&
29/10Hazardous weather outlook, Apr 22, 4:50 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 450 AM CDT TUE APR 22 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-222030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 450 AM CDT TUE APR 22 2014 /350 AM MDT TUE APR 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS AREAS MAINLY WEST OF THE PECOS RIVER. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND' BRIEF WIND GUSTS TO 55 MPH. A STORM OR TWO MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS THE CENTRAL AND EASTERN PERMIAN BASIN. DRY AND BREEZY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE MOUNTAINS. A FIRE WEATHER WATCH IS IN EFFECT. AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED ACROSS MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.